Invariants of Stable Maps from the 3-Sphere to the Euclidean 3-Space

  • N. B. HuamaníEmail author
  • C. Mendes de Jesus
  • J. Palacios


In the present work, we study the decompositions of codimension-one transitions that alter the singular set the of stable maps from \(S^3\) to \(\mathbb {R}^3,\) the topological behaviour of the singular set and the singularities in the branch set that involves cuspidal curves and swallowtails that alter the singular set. We also analyse the effects of these decompositions on the global invariants with prescribed branch sets.


Stable maps Singular sets Branch sets 3-Sphere 

Mathematics Subject Classification

57R45 58K15 58K65 



  1. Arnold, V.I.: Topological Invariants of Plane Curves and Caustics. University Lecture Series 5. American Mathematical Society, Providence (1994)Google Scholar
  2. Éliăsberg, J.: On singularities of folding type. Math. USSR-Izv. 4, 1119–1134 (1970)MathSciNetCrossRefGoogle Scholar
  3. Gibson, C.G.: Singular Points of Smooth Mappings. Reasearch Notes in Mathematics. Pitman, London (1978)Google Scholar
  4. Goryunov, V.V.: Local invariants of maps between 3-manifolds. J. Topol. (2013). MathSciNetCrossRefzbMATHGoogle Scholar
  5. Hacon, D., Mendes de Jesus, C., Romero Fuster, MC.: Topological invariants of stable maps from a surface to the plane from a global viewpoint. In: Proceedings of the 6th Workshop on Real and Complex Singularities. Lecture Notes in Pure and Applied Mathematics, vol. 232, pp. 227–235. Marcel Dekker, New York (2003)CrossRefGoogle Scholar
  6. Hacon, D., de Jesus, Mendes C., Romero Fuster, M.C.: Stable maps from surfaces to the plane with prescribed branching data. Topol. Appl. 154, 166–175 (2007). MathSciNetCrossRefzbMATHGoogle Scholar
  7. Kálmán, T.: Stable maps of surfaces into the plane. Topol. Appl. 107(3), 307–316 (2000). MathSciNetCrossRefzbMATHGoogle Scholar
  8. Marar, W., Tari, F.: On the geometry of simple germs of co-rank 1 maps from \(\mathbb{R}^3\) to \(\mathbb{R}^3\). Math. Proc. Camb. Philos. Soc. 119(3), 469–481 (1996). CrossRefzbMATHGoogle Scholar
  9. Mather, J.N.: Stability of \(C^{\infty }\) Mappings VI: The Nice Dimensions. Proc. Liverpool Singularities-Sympos., I (1969/70), Lecture notes in Math., vol. 192, pp. 207–253. Springer, Berlin (1971). CrossRefGoogle Scholar
  10. Mendes de Jesus, C., Oset Sinha, R., Romero Fuster, M.C.: Global topological invariants of stable maps from 3-manifolds to \(R^{3}\). Proc. Steklov Inst. Math. 267, 205–216 (2009). MathSciNetCrossRefzbMATHGoogle Scholar
  11. Ohmoto, T., Aicardi, F.: First order local invariants of apparent contours. Topology 45, 27–45 (2006). MathSciNetCrossRefzbMATHGoogle Scholar
  12. Oset Sinha, R.: Topological invariants of stable maps from 3-manifolds to three-space. PhD Dissertation, Valencia, p. 69 (2009)Google Scholar
  13. Oset Sinha, R., Romero Fuster, M.C.: First-order local invariants of stable maps from 3-manifolds to \(\mathbb{R}^3\). Michigan Math. J 61, 385–414 (2012). MathSciNetCrossRefzbMATHGoogle Scholar
  14. Oset Sinha, R., Romero Fuster, M.C.: Graphs of stable maps from 3-manifolds to 3-space. Mediterr. J. Math 10, 1107–1126 (2013). MathSciNetCrossRefzbMATHGoogle Scholar
  15. Pignoni, R.: Projections of surfaces with a connected fold curve. Topol. Appl. 49, 55–74 (1993). MathSciNetCrossRefzbMATHGoogle Scholar
  16. Saeki, O.: Simple stable maps of 3-manifolds into surfaces. Topology 35, 671–698 (1996). MathSciNetCrossRefzbMATHGoogle Scholar
  17. Vassiliev, V.A.: Cohomology of knot spaces. Adv. Soviet. Math. 21, 23–69 (1990). MathSciNetCrossRefGoogle Scholar
  18. Yamamoto, M.: First order semi-local invariants of stable maps of 3-manifolds into the plane. Proc. Lond. Math. Soc. (3) 92(2), 471–504 (2006). MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Sociedade Brasileira de Matemática 2019

Authors and Affiliations

  1. 1.Instituto de Matemática y Ciencias Afines (IMCA-UNI)LimaPeru
  2. 2.Departamento de MatemáticaUniversidade Federal de ViçosaViçosaBrazil

Personalised recommendations